“CHEESE”: THE NEW FACE OF HEROIN
Cheese is HEROIN. Cheese is black tar heroin mixed with crushed Tylenol PM tablets. This drug has been identified in several DISD middle schools and high schools. Cheese represents approximately 37% of total drug usage by students. Cheese is highly addictive and very dangerous. When mixed, the drug takes the form of a tan-colored powder that is usually snorted through the nose with a tube, straw, or small ballpoint pen. The drug is packaged in small paper bindles or small zip-lock baggies.
Symptoms of Use:
Include drowsiness and lethargy, euphoria, disorientation, sleepiness, hunger, sudden change in grades and friends.
Symptoms of Withdrawal:
(May begin within a few hours of use.)
Include headache, chills, nausea, vomiting, muscle pains and spasms, anxiety, agitation, disorientation, and disassociation.
- Heroin, morphine (heroin metabolite) and diphenhydramine HCL are CNS and respiratory depressants.
- Overdose or combination with other depressants (i.e. alcohol) can cause respiratory arrest and subsequent death.
Manufacturing and Distribution:
- End users purchase “bumps” of “cheese” from other juveniles or, in some cases, directly from adult dealers.
- Cheese can be purchased for as little as $10.00 a gram.
- A single dose or “bump” typically costs $2.00.
- Weights can vary when packaged in bindles and stay consistent when packaged in baggies.
Who to Call For Help:
- If you encounter cheese in your neighborhood, contact the Dallas Police Department Narcotics Division at (214) 671-3120.
- If you encounter cheese in your school, contact the Dallas ISD Police Department at (214) 932-5627.
- If you have information about drug dealers or drug locations, contact the Dallas ISD Police Narcotics Hotline at (214) 932-5695.
- If you or someone you know needs help fighting addiction, contact the Dallas ISD Safe and Drug-Free Schools Department at (972) 925-8040 or the Greater Dallas Council on Alcohol and Drug Abuse Treatment Hotline at (214) 522-8600.